Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Can unnecessary digene tablets lead to any side effects ?

Hi A friend of mine had the habit of taking digene all the time and now has this burning/warm sensation in his stomach all the time, which does not go away despite having eaten. Please help. Do you think it s because of all the uneccessary digene tablets he s been taking?
Asked On : Fri, 27 Apr 2012
Answers:  2 Views:  9426
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
Digene is an antacid and these tablets even if taken for a long period of time are not likely to produce any persistent effects. The burning or warm sensation in his stomach is likely to be due to gastric ulcers. He should consult a gastroenterologist for a proper evaluation.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Fri, 27 Apr 2012
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Ananya Reddy's  Response
burning/warm sensation in the stomach is due to excess acid production by the stomach.usually the effect of the acid is nullified by taking food(non spicy) at proper intervals.but in certain cases due to irregular food habits/spicy food the acid is not counteracted upon resulting in gastritis.sometimes gastritis is associated with vomitting and nausea.
digene is an effective medicine to combat gastritis as it an antacid having antiflatulent properties and hel[ps in coating the such digene has no side effects but excessive use of these tabs/gel can result in hypochlorydia( extremely low levels of cl).hypochlorydia can also mimic gastritis so its best if you advice your friend to stop using excessively & oly when reqd.

since he is developing gastritis inspite of eating i recommend he do the following full stomach at regular intervals.
2.never stay empty stomach
3.drink a glass of chilled milk everyday in the night
4.avoid spicy food
5.drink barley water every morning
6.stop digene for a while
7.if severe gastritis take tab rabep-dsr

inspite of all these measures if there is no relief i suggest you visit a doctor and get an endoscopy done to rule out gastric ulcers.

Answered: Fri, 27 Apr 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor